Reversible posterior leukoencephalopathy syndrome induced by apatinib: a case report and literature review
Year: 2018
Type: article
Study design: Case Report
Abstract: Reversible posterior leukoencephalopathy syndrome (RPLS) is a rare clinical-radiologic syndrome. There are reports that RPLS may be associated with cancer therapy including some chemotherapy drugs and antiangiogenic drugs. This paper reported a case of RPLS induced by apatinib, a vascular endothelial growth factor receptor 2 (VEGFR-2) tyrosine kinase inhibitor. A 47-year-old cervical cancer patient was administered apatinib, and 3 months later, headache, dizziness, blurred vision, and hypertension appeared. She was diagnosed with RPLS by nuclear magnetic resonance imaging (MRI). After apatinib discontinuation and normotensive treatment, her symptoms completely reversed. Antiangiogenic drugs potentially damage the balance of the blood-brain barrier by directly injuring vascular endothelial cells, resulting in the occurrence of RPLS. This case is the first report of RPLS induced by apatinib.
Source: OncoTargets and Therapy
DOI: 10.2147/ott.s166605
Authors: Xutong Li, Jie Chai, Zhi Wang, Lin Lu, Qingye Zhao, Jie Zhou, Fang Ju
Institution: Qingdao University
Language: English
Subfield: Psychiatry and Mental health
Field: Medicine
Domain: Health Sciences
Open Access status: gold
Estimated APC paid: $2,836
OpenAlex ID: W2887487010
